MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.(b)(4).
 
Event or Problem Description
It was reported to philips (b)(6) on (b)(6) 2021 that a peripheral atherectomy procedure commenced on (b)(6) 2021 to treat a slightly calcified in stent occlusion of the patient''s superficial femoral artery (sfa).This event was reported as part of a postmarket study in (b)(6).The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the lesion, proximal to distal.According to the report, after the turbo elite device was used, an arterial non flow limiting dissection (grade c) was confirmed, outside of and proximal to the stent.A plain old balloon angioplasty (poba) was performed, but dissection was confirmed after poba as well.Afterward, it was reported "no particular bailout was performed".The procedure was completed, and the patient was discharged from the hospital on (b)(6) 2021 with no adverse event being reported.There was no alleged malfunction of the turbo elite device used in the procedure.
 
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): added codes: 4755, 4619, and 4621.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11826323
Report Number1721279-2021-00090
Device Sequence Number19716617
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)211223(10)FBA19M19B
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2021
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFBA19M19B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 JUPITAR 10 (BSJ) GUIDE WIRE; 0.014 VASSALLO NS3 CORDIS GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO DESTINATION 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight41